Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 18, 2025, 5:41 PM CDT for Stephens County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2025, 5:41 PM CDT (22:41 UTC)
- Expired
- May 18, 2025, 6:11 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 53 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2434 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
194
WFUS54 KFWD 182241
TORFWD
TXC429-182330-
/O.NEW.KFWD.TO.W.0034.250518T2241Z-250518T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
541 PM CDT Sun May 18 2025
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northern Stephens County in north central Texas...
* Until 630 PM CDT.
* At 540 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hubbard Creek Reservoir, or 10 miles northwest of
Breckenridge, moving east at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Ivan, Hubbard Creek Reservoir, and Crystal Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3296 9888 3295 9870 3284 9867 3276 9909
3290 9909
TIME...MOT...LOC 2240Z 253DEG 21KT 3283 9907
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Shamburger2 follow-up statements
745
WWUS54 KFWD 182255
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
555 PM CDT Sun May 18 2025
TXC429-182330-
/O.CON.KFWD.TO.W.0034.000000T0000Z-250518T2330Z/
Stephens TX-
555 PM CDT Sun May 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHERN
STEPHENS COUNTY...
At 554 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hubbard Creek Reservoir, or 7 miles northwest of
Breckenridge, moving east at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ivan, Crystal Falls, and Hubbard Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3296 9888 3295 9870 3284 9867 3281 9901
3290 9904
TIME...MOT...LOC 2254Z 253DEG 21KT 3286 9897
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Shamburger232
WWUS54 KFWD 182311
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
611 PM CDT Sun May 18 2025
TXC429-182320-
/O.CAN.KFWD.TO.W.0034.000000T0000Z-250518T2330Z/
Stephens TX-
611 PM CDT Sun May 18 2025
...THE TORNADO WARNING FOR NORTHERN STEPHENS COUNTY IS CANCELLED...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Stephens County.
&&
LAT...LON 3296 9888 3295 9870 3284 9867 3281 9901
3290 9904
TIME...MOT...LOC 2309Z 253DEG 21KT 3289 9886
$$
ShamburgerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 18, 2:01 PM CDT, 3 hours 40 minutes earlier. Its key messages:
- Scattered (30-40% coverage) strong to severe thunderstorms are expected later this afternoon and evening in North Texas with primarily threats for large hail and damaging winds.
- Additional severe thunderstorms will develop Monday afternoon and evening near and east of I-35. All modes of severe weather are possible.
- A cold front on Tuesday will knock temperatures back down to near normal for the middle of next work week, with afternoon highs in the low to the mid 80s.
Area forecast discussion, May 18, 2:01 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 201 PM CDT Sun May 18 2025 ...New Short Term, Long Term, Aviation... .KEY MESSAGES... - Scattered (30-40% coverage) strong to severe thunderstorms are expected later this afternoon and evening in North Texas with primarily threats for large hail and damaging winds. - Additional severe thunderstorms will develop Monday afternoon and evening near and east of I-35. All modes of severe weather are possible. - A cold front on Tuesday will knock temperatures back down to near normal for the middle of next work week, with afternoon highs in the low to the mid 80s. && .SHORT TERM... /NEW/ /Through Monday Night/ An active late afternoon and evening is shaping up across the region. Latest water vapor imagery show a strong upper level trough near the Four Corners steadily moving into the southern Plains. At the surface, breezy southerly winds continue across our region with a dryline over in West Texas and a surface boundary in central Oklahoma. While we expect the more robust storms and potentially higher coverage of severe weather to arrive later this afternoon (after 4-5pm) a few warm advection showers and storms have already developed across portions of North and Central Texas. Some storms could become strong or severe with large hail and damaging winds in addition to locally heavy rain. Another round of scattered storms is still expected to develop across western North Texas as the dryline approaches from the west late this afternoon and early evening. This should continue to spread east/northeastward through the evening. Given the dryline should provide better lift, anything that develops will have a potential to become severe. The environment continues to support severe storms with all hazards possible, but one feature we will have to continue to monitor is the evolution of the lower- level winds this evening. While large hail and damaging winds are the main threats, we could see some low level rotation this evening if storms are able to remain discrete. Areas generally north of I-20 will have the highest risk, but there is a potential that these storms could stay closer to the Red River before they diminish by midnight. The rest of the night should be quiet before clouds return before daybreak Monday. The unsettled weather pattern will continue on Monday with a few more rounds of showers and storms. Some of the latest CAMs are showing scattered activity as early as the morning hours before the second round in the afternoon. As the dryline again approaches from the west, we should see storms developing from the DFW area to the northeast. Any storms that develop will again have the potential to become severe with all hazards possible. There remains some uncertainty on whether the morning activity will have much impact on afternoon convection. Forecast details will continue to be adjusted so make sure to check back for updates. Sanchez && .LONG TERM... /NEW/ /Tuesday through Next Weekend/ Not much has changed in the long-term forecast as we continue to highlight a cold front on Tuesday followed by mainly dry weather and seasonal temperatures the rest of the week. A few showers and storms are still expected across the Brazos Valley Tuesday afternoon as the cold front moves across the region. Some of these storms may become strong with small hail and gusty winds. The highest risk for severe weather will remain outside of our area (Mississippi, Tennessee and Ohio Valley). For the mid-late week, we will enjoy temperatures in the 80s to lower 90s each afternoon as a more stable pattern dominates aloft. There's only a low chance for rain late Thursday into Friday mainly across North Texas as a weak disturbance moves over the region. Looking into the following weekend (Memorial Day Holiday weekend), it appears Saturday and Sunday will remain mostly dry and warm... but rain/storm chances may return late Sunday and Monday as the next storm system approaches from the west. As expected, predictability this far out is limited given the spread between model outputs. Sanchez && .AVIATION... /NEW/ /18Z TAFs/ Concerns...Scattered convection through the evening, another round of MVFR early Monday morning. VFR will prevail the rest of the day as morning clouds continue to scatter/lift out and winds remain breezy from the south. Wind gusts near 20-25 kt are in the forecast through this evening. Otherwise, we're seeing a few isolated storms developing near the sites as of 1 PM. This activity should remain fairly scattered ahead of the second round this evening. These should begin to develop across western North Texas roughly after 22Z and spread eastward. In addition to what is currently shown on radar, the highest chances for TSRA to impact any of the North Texas sites is still between 01-04Z. Any storm that develops will also be capable of producing large hail and damaging winds. However, the best potential widespread activity is expected to remain north of the sites along the Red River. The probabilities for storms to impact ACT are lower, therefore we kept the VCTS mention there this evening. After this activity diminish after 05-06Z, quiet conditions are expected with MVFR cigs returning around 09-10Z. Clouds will again scatter out by mid-late morning ahead of the next round of scattered storms. Some of the guidance develop scattered showers and a few storms in the morning which may impact the coverage/intensity of the afternoon activity. Confidence in timing and location remains low, therefore only VCSH is mentioned at this time. Sanchez && .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested across North Texas late this afternoon and evening. Even if activation is not locally requested, any reports of hazardous weather to the National Weather Service are appreciated. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 88 67 84 63 / 30 50 30 0 0 Waco 75 90 69 85 61 / 10 50 40 5 0 Paris 70 84 68 80 58 / 30 70 60 5 0 Denton 71 87 60 84 57 / 40 60 20 0 0 McKinney 72 85 65 83 60 / 30 60 40 0 0 Dallas 73 87 68 84 63 / 30 50 30 0 0 Terrell 73 86 68 84 60 / 20 60 50 5 0 Corsicana 75 88 71 87 62 / 10 60 50 5 0 Temple 75 91 69 91 62 / 10 30 30 5 0 Mineral Wells 71 91 60 86 58 / 40 50 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, May 18, 1:50 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
150 PM CDT Sun May 18 2025
TXZ158-181945-
Bell TX-
150 PM CDT Sun May 18 2025
...A strong thunderstorm will impact portions of central Bell County
through 245 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Watson, or 13 miles south of Copperas Cove, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pendleton, Belton Lake, Stillhouse Hollow Lake, Moffat, Harker
Heights, Belton, Owl Creek, Youngsport, Fort Cavazos, Troy, Meadow
Grove, Woodland, Oenaville, Killeen, Temple, Maxdale, Nolanville,
Union Grove, Ding Dong, and Morgan's Point Resort.
This includes Interstate 35 between mile markers 290 and 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3103 9791 3106 9791 3107 9790 3132 9742
3110 9720 3090 9783
TIME...MOT...LOC 1850Z 242DEG 36KT 3093 9798
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 18, 2:03 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
203 PM CDT Sun May 18 2025
TXZ093-181945-
Grayson TX-
203 PM CDT Sun May 18 2025
...A strong thunderstorm will impact portions of central Grayson
County through 245 PM CDT...
At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinsville, or 9 miles south of Whitesboro, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ethel, Boddie, Tioga, Southmayd, Collinsville, Carpenters Bluff,
Ambrose, Randell Lake, Knollwood, Pottsboro, Denison, Sherman,
Dorchester, Eisenhower State Park, Lake Texoma, and Lake Ray Roberts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3382 9658 3382 9653 3378 9651 3377 9650
3378 9644 3377 9642 3375 9641 3373 9638
3368 9638 3342 9687 3349 9695 3358 9694
3384 9661
TIME...MOT...LOC 1903Z 230DEG 38KT 3352 9686
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 18, 2:43 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
243 PM CDT Sun May 18 2025
TXZ158>160-182030-
Falls TX-McLennan TX-Bell TX-
243 PM CDT Sun May 18 2025
...A strong thunderstorm will impact portions of southeastern
McLennan, northeastern Bell and northern Falls Counties through 330
PM CDT...
At 242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Troy, or 7 miles north of Temple, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Golinda, Marlin, Pendleton, Otto, Mooreville, Riesel, Asa, Troy,
Perry, Mart, Bruceville-Eddy, Durango, Satin, Cego, Belfalls,
Chilton, Lake Creek Lake, McClanahan, Tomlinson Hill, and White Hall.
This includes Interstate 35 between mile markers 301 and 319.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3123 9744 3157 9683 3136 9669 3111 9735
TIME...MOT...LOC 1942Z 241DEG 41KT 3120 9732
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ShamburgerSpecial weather statement, May 18, 2:50 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
250 PM CDT Sun May 18 2025
TXZ093-103-104-182030-
Collin TX-Denton TX-Grayson TX-
250 PM CDT Sun May 18 2025
...A strong thunderstorm will impact portions of southeastern Denton,
northwestern Collin and southeastern Grayson Counties through 330 PM
CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corinth, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Copper Canyon, Cannon, Lake Lewisville, Elmont, Gunter, Pilot Grove,
Providence Village, Aubrey, Cross Roads, Weston, Luella, Hickory
Creek, Howe, White Mound, Little Elm, Lincoln Park, Prosper, Corinth,
Dorchester, and Anna.
This includes Interstate 35E between mile markers 454 and 464.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3305 9707 3316 9718 3362 9659 3340 9639
TIME...MOT...LOC 1948Z 235DEG 45KT 3317 9705
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ShamburgerLocal storm report, May 18, 3:09 PM CDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
309 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg Bridgeport 33.21N 97.76W
05/17/2025 Wise TX Public
Social media reports show numerous trees
were blown down across Bridgeport and
surrounding areas. 20 large trees were blown
down at the Bridgeport Country club.
&&
ShamburgerSpecial weather statement, May 18, 4:44 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
444 PM CDT Sun May 18 2025
TXZ102-103-182230-
Denton TX-Wise TX-
444 PM CDT Sun May 18 2025
...A strong thunderstorm will impact portions of east central Wise
and central Denton Counties through 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Justin, or 12 miles northwest of Trophy Club, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ray Roberts Park Isle Du Bois, Corral City, Pilot Point, Denton, New
Fairview, Providence Village, Ponder, Aubrey, Cross Roads, Northlake,
Lincoln Park, Dish, Justin, Argyle, Oak Point, Krugerville, Shady
Shores, Krum, Corinth, and Lake Ray Roberts.
This includes the following highways...
Interstate 35 between mile markers 468 and 474.
Interstate 35W between mile markers 75 and 85.
Interstate 35E between mile markers 459 and 466.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3342 9701 3341 9684 3324 9684 3301 9739
3313 9749 3342 9702
TIME...MOT...LOC 2143Z 237DEG 39KT 3310 9736
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ShamburgerThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:15 PM CDT | Flash Flood Warning | FWD | Henderson | 2 hr |
| May 17, 7:24 PM CDT | Special Weather Statement | FWD | Henderson | 36 min |
| May 17, 8:25 PM CDT | Special Weather Statement | FWD | Lamar | 35 min |
| May 17, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 19 min |
| May 18, 1:26 PM CDT | Special Weather Statement | FWD | Denton | 34 min |
| May 18, 1:50 PM CDT | Special Weather Statement | FWD | Bell | 55 min |
| May 18, 2:03 PM CDT | Special Weather Statement | FWD | Grayson | 42 min |
| May 18, 2:43 PM CDT | Special Weather Statement | FWD | Falls | 47 min |
| May 18, 2:50 PM CDT | Special Weather Statement | FWD | Denton | 40 min |
| May 18, 4:44 PM CDT | Special Weather Statement | FWD | Denton | 46 min |
| May 18, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 70 min |
| May 18, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 49 min |
| May 18, 6:42 PM CDT | Tornado Warning | FWD | Eastland, Palo Pinto, Stephens | 46 min |
| May 18, 6:55 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 80 min |
| May 18, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 46 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.